Alert archive / New York / Small Craft Advisories in 2010
Small Craft Advisory 22, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Mar 4, 2010, 7:26 AM EST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2010, 7:26 AM EST (12:26 UTC)
- Expired
- Mar 4, 2010, 9:04 PM EST
- In force
- 14 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
246 WHUS71 KBUF 041226 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 726 AM EST THU MAR 4 2010 LOZ042>044-042030- /O.NEW.KBUF.SC.Y.0022.100304T1226Z-100305T1100Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 726 AM EST THU MAR 4 2010 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
186 WHUS71 KBUF 042028 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 328 PM EST THU MAR 4 2010 LOZ042>044-050430- /O.CON.KBUF.SC.Y.0022.000000T0000Z-100305T1100Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 328 PM EST THU MAR 4 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
171 WHUS71 KBUF 050204 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 904 PM EST THU MAR 4 2010 LOZ042>044-050315- /O.CAN.KBUF.SC.Y.0022.000000T0000Z-100305T1100Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 904 PM EST THU MAR 4 2010 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ SAGE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Mar 4, 6:59 AM EST, 27 minutes earlier.
Area forecast discussion, Mar 4, 6:59 AM EST, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 659 AM EST THU MAR 4 2010 .SYNOPSIS... HIGH PRESSURE CENTERED JUST SOUTH OF JAMES BAY WILL DRIFT SLOWLY TO THE SOUTH AND BRING DRY WEATHER TO OUR AREA TODAY THROUGH SUNDAY. LIMITED MOISTURE AHEAD OF AN APPROACHING COLD FRONT MAY BRING A FEW RAIN AND SNOW SHOWERS SUNDAY NIGHT. && .NEAR TERM /THROUGH TONIGHT/... FOR THE MOST PART IT LOOKS LIKE A QUIET PERIOD THROUGH THE NEAR TERM PERIOD. OMEGA BLOCK FLOW PATTERN IN PLACE ACROSS THE CONUS WITH DEPARTING OFFSHORE CIRCULATION AND SHARP RIDGING ACROSS THE PLAINS. VARYING AMOUNT OF MID AND CIRRUS LEVEL CLOUDINESS OVER THE AREA EARLY THIS MORNING. THIS RESIDUAL MID AND UPPER LEVEL CLOUDINESS SHOULD BE THE GENERAL RULE ACROSS THE AREA TODAY. WESTERN SECTIONS WILL HAVE THE BETTER CHANCE FOR MOSTLY SUNNY SKIES WITH EASTERN SECTIONS HAVING A BIT MORE CLOUDINESS CLOSER TO THE EASTERN LOW. WEAK COLD AIR ADVECTION IN A NORTH NORTHWEST FLOW REGIME SHOULD HOLD TEMPERATURES DOWN A FEW DEGREES FROM THE PAST COUPLE OF DAYS...WITH HIGHS GENERALLY IN THE LOWER TO MID 30S...ALTHOUGH A FEW UPPER 20S OVER HIGHER ELEVATIONS NOT OUT OF THE QUESTION. TONIGHT...MODEL SOUNDINGS SUGGESTING LOW LEVEL MOISTURE INCREASING AS LOW LEVEL FLOW VEERS SLIGHTLY TO NORTH NORTHEAST. THIS GENERAL NORTHERLY UPSLOPE FLOW WILL RESULT IN THE DEVELOPMENT OF WIDESPREAD STRATUS AFTER MIDNIGHT...ESPECIALLY SOUTH OF THE THRUWAY. TEMPERATURES PROBABLY NOT FALLING MUCH UNDER LOW CLOUD COVER WITH MOST LOWS IN THE LOWER TO MID 20S. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... EXPECT TRANQUIL WEATHER TO CONTINUE THROUGH THIS FORECAST PERIOD AS HIGH PRESSURE BUILDS SOUTHEAST ACROSS THE GREAT LAKES AND OHIO VALLEY. ON FRIDAY...EXPECT SOME CLOUDS TO START THE DAY WITH LINGERING LOW LEVEL MOISTURE AND A WEAK NORTHERLY UPSLOPE FLOW. MUCH DRIER AIR WILL THEN MIX DOWN TO THE SURFACE LATER IN THE MORNING AND DURING THE AFTERNOON...LEADING TO A GRADUAL INCREASE IN SUNSHINE. THE PERSISTENT NORTHERLY FLOW WILL OFF SUNSET THE ANTICIPATED INCREASE IN SUNSHINE...THOUGH...AND KEEP TEMPERATURES IN THE LOWER TO MIDDLE 30S. THE COMBINATION OF MAINLY CLEAR SKIES AND DIMINISHING WINDS WILL LEAD TO GOOD RADIATIONAL COOLING FRIDAY NIGHT. THIS WILL ALLOW TEMPERATURES TO COOL INTO THE LOWER 20S ALONG THE LAKE PLAINS...AND INTO THE TEENS ACROSS THE SOUTHERN TIER. FOR SATURDAY...THE UPPER LEVEL RIDGE AND SURFACE HIGH WILL RESULT IN PLENTY OF SUNSHINE. THE NOTICEABLY WARMER GFS MOS GUIDANCE TEMPERATURES...WHICH SHOW READINGS VARYING FROM THE UPPER 30S TO LOWER 40S...SEEM MORE REASONABLE. A MID LEVEL SHORT WAVE DROPPING SOUTH ACROSS NORTHERN NEW YORK STATE MAY BRING SOME INCREASE IN MID AND HIGH LEVEL CLOUDS TO THE NORTH COUNTRY SATURDAY NIGHT. OTHERWISE...EXPECT MAINLY CLEAR SKIES ACROSS THE REST OF THE AREA WITH TEMPERATURES RANGING THROUGH THE 20S. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... AT THE START OF THIS FORECAST PERIOD...HIGH PRESSURE CENTERED OVER THE OHIO VALLEY WILL BRING SOME SUNSHINE SUNDAY NIGHT MORNING BEFORE A SHORT WAVE APPROACHING FROM THE CENTRAL GREAT LAKES BRINGS AN INCREASE IN CLOUDS DURING THE AFTERNOON. THIS UPPER LEVEL IMPULSE MAY BRING A CHANCE OF RAIN AND SNOW SHOWERS SUNDAY NIGHT. AS WE GET INTO MONDAY...THE MODELS DROP A PRONOUNCED CLOSED LOW SOUTHEASTWARD ACROSS ONTARIO AND QUEBEC. THEREAFTER...THE ECMWF IS MORE PROGRESSIVE WITH THE SOUTHEASTWARD PUSH/DEPARTURE OF THIS LOW AND INCREASING LOW-LEVEL RIDGING IN ITS WAKE...WHILE THE GFS IS MUCH SLOWER/PESSIMISTIC AND MAINTAINS A GENERAL CYCLONIC FLOW/UNSETTLED PATTERN ACROSS THE AREA THROUGH THE BALANCE OF THE PERIOD. GIVEN THE RATHER NEW NATURE OF THESE SOLUTIONS AND HPC PREFERENCE OF A SOLUTION ALONG THE LINES OF THE OLD 00Z ECMWF/GEM GLOBAL...WHICH INSTEAD FAVORED A CONTINUED SLOW EASTWARD PROGRESSION/GRADUAL FLATTENING OF THE UPPER RIDGE AXIS THROUGH THE PERIOD...WILL OPT TO LEAN TOWARD THE MORE CONSERVATIVE ECMWF AND JUST TREND THE FORECAST A BIT MORE PESSIMISTIC EARLY ON IN THE PERIOD...BEFORE REVERTING TO A FORECAST CLOSER TO CONTINUITY LATER ON. THIS WILL RESULT IN MORE CLOUDS AND A CONTINUED MIX OF SLIGHT CHANCE/CHANCE POPS FOR MONDAY AND MONDAY NIGHT...FOLLOWED BY IMPROVING CONDITIONS AND A RETURN TO DRIER WEATHER FOR THE REMAINDER OF THE PERIOD. AS FOR TEMPS...THESE WILL RANGE FROM NEAR TO A BIT ABOVE NORMAL...WITH NIGHTTIME LOWS RANGING THROUGH THE 20S...AND DAYTIME HIGHS RANGING FROM THE UPPER 30S TO MID 40S. SHOULD THESE CONDITIONS BE REALIZED...THEY WOULD BE OPTIMUM IN A HYDROLOGICAL SENSE...AS THEY WOULD RESULT IN A SLOW AND ORDERLY SNOWMELT OF OUR JUICY SNOWPACK. && .AVIATION /12Z THURSDAY THROUGH MONDAY/... LOW PRESSURE WELL SOUTHEAST OF CAPE COD WILL TRACK NORTHEAST TODAY AND TONIGHT. ALTHOUGH WE WILL BE UNDER THE CYCLONIC FLOW FROM THIS SYSTEM...MOISTURE IS LACKING WITH VFR CONDITIONS EXPECTED TODAY. LOW LEVEL MOISTURE WILL INCREASE TONIGHT AS THE LOW LEVEL FLOW VEERS NORTH NORTHEAST. THIS ADDITIONAL MOISTURE COMBINED WITH A FAVORABLE UPSLOPE FLOW WILL ALLOW WIDESPREAD STRATUS TO FORM ESPECIALLY ALONG THE SOUTHERN TIER. MVFR CEILINGS WILL LIKELY DEVELOP AFTER MIDNIGHT AT ALL TERMINAL...WITH IFR OR EVEN LIFR CONDITIONS DEVELOP AT THE SOUTHERN TIER AIRFIELDS. OUTLOOK... FRIDAY...MORNING MVFR/IFR IMPROVING TO VFR. FRIDAY NIGHT THROUGH MONDAY...VFR. && .MARINE... THE INCREASING PRESSURE GRADIENT BETWEEN LOW PRESSURE OFF THE NEW ENGLAND COAST AND HIGH PRESSURE BUILDING SOUTH FROM ONTARIO PROVINCE WILL CAUSE NORTHERLY WINDS TO INCREASE ACROSS THE LAKES TODAY. THE CORRESPONDING WAVES ALONG THE SOUTH SHORE OF LAKE ONTARIO MAY APPROACH HEIGHTS NEEDED FOR A SMALL CRAFT ADVISORY TODAY AND TONIGHT. THE WIND AND WAVES WILL THEN SUBSIDE FRIDAY AFTERNOON AS THE GRADIENT WEAKENS. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...TJP NEAR TERM...TMA SHORT TERM...TJP LONG TERM...JJR/TJP AVIATION...TMA MARINE...TJP
Hazardous weather outlook, Mar 4, 5:21 AM EST, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 521 AM EST THU MAR 4 2010 NYZ001>008-010>014-019>021-085-051030- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 521 AM EST THU MAR 4 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-051030- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 521 AM EST THU MAR 4 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
Nearby
Small Craft Advisories in New York, 2010Every small craft advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.